MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. NRG TRANSSEPTAL NEEDLE; RF TRANSSEPTAL NEEDLE

BAYLIS MEDICAL COMPANY INC. NRG TRANSSEPTAL NEEDLE; RF TRANSSEPTAL NEEDLE
Model Number NRG-71-C1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 04/23/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history record for the lot in question confirmed that all parts met manufacturing requirements prior to release.There is no evidence to suggest that the baylis medical device caused or contributed to the reported incident.However, as the baylis medical device was reported to be among the devices used in the procedure, baylis medical has decided to submit this report.There is no suspected device failure.The reported patient complication is an inherent risk in this type of procedure.
 
Event or Problem Description
Baylis medical was informed of a pulmonary vein isolation (pvi) procedure in which the nrg transseptal needle was used for transseptal puncture and a complication occurred.The physician performed two transseptal punctures with the nrg needle through a sl1 sheath with no issue.The physician pulled out the nrg needle to exchange for an agilis sheath.No baylis products were used again or placed inside the patient.The physician lost access with the agilis sheath but was later able to cross again through the same puncture site.The case proceeded and later, a perforation was discovered.The patient was deemed stable and did not have to leave the catheterization lab but the procedure was aborted.The nursing staff indicated that the physician felt that the baylis nrg transseptal needle nrg needle was not responsible for the perforation.The nursing staff stated that very high contact force was observed on the mapping system throughout the procedure.There is no evidence to suggest that the baylis medical device caused or contributed to the reported incident.However, as the baylis medical device was reported to be among the devices used in the procedure, baylis medical has decided to submit this report.

Brand Name
NRG TRANSSEPTAL NEEDLE
Common Device Name
RF TRANSSEPTAL NEEDLE
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal, quebec H4T 1 A1
CA  H4T 1A1
MDR Report Key8637312
Report Number9710452-2019-00016
Device Sequence Number19386017
Product Code DXF
UDI-Device Identifier00685447000020
UDI-Public(01)00685447000020(17)210828(10)NGFA110918
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K073326
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2021
Device Model NumberNRG-71-C1
Device Lot NumberNGFA110918
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2019
Initial Report FDA Received Date05/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;